Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 22, 2000, 3:12 PM CST for Knox County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2000, 3:12 PM CST (21:12 UTC)
- Expired
- Feb 22, 2000, 4:00 PM CST
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Knox County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 3:20 PM CST | Hail 1 | Benjamin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 222113
SVROKC
TXC275-222200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CST TUE FEB 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHERN TEXAS
* UNTIL 400 PM CST
* AT 312 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF TRUSCOTT TO BENJAMIN TO 16
MILES SOUTHWEST OF BENJAMIN...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BENJAMIN...GILLILAND...
RHINELAND...TRUSCOTT AND VERA
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.
LAT...LO'N 3383 9991 3357 9986 3341 9994 3349 9955
ANDRA
3366 9948 3376 9950What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CST TUE FEB 22 2000 DRYLINE TAKING SHAPE ACROSS EASTERN THIRD OF TEXAS PANHANDLE THIS AFTERNOON AND THIS WILL HELP TO FOCUS CONVECTION THROUGH THIS EVENING. MORE BREAKS IN CLOUD COVER ACROSS WESTERN OKLAHOMA AND TEXAS COUNTIES WILL RESULT IN BETTER INSTABILITY THERE AS COLDER AIR IN THE MID-LEVELS ARRIVES WITH SHORTWAVE. BETTER SHEAR PROFILE ACROSS MAINLY TEXAS COUNTIES...ALONG WITH BETTER INSTABILITY WILL PRODUCE BEST CHANCE OF ROTATING STORMS THERE. CLOUD COVER ACROSS CENTRAL OKLAHOMA AND PRECIP WILL LIMIT CHANCES FOR SEVERE WEATHER BUT THREAT OF MAINLY HAIL WILL BE POSSIBLE THROUGH ~6Z. EXPECT STORMS TO MORE WIDESPREAD LATE THIS AFTERNOON AND EVENING AS BEST LIFT ASSOCIATED WITH UPPER LOW APPROACHES AREA. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AS PW VALUES ARE RUNNING FAIRLY HIGH FOR THIS TIME OF YEAR AND RELATIVELY SLOW MOVEMENT OF UPPER LOW. STORM OVER ROGER MILLS COUNTY PRODUCED .33 INCHES OF RAIN IN ABOUT 20 MINUTES. WILL KEEP A CHANCE OF POPS IN FORECAST FOR MAINLY WEDNESDAY MORNING AS MODELS IN AGREEMENT OF KEEPING HIGH RH'S ACROSS NORTH CENTRAL OKLAHOMA...HOWEVER BEST LIFT WILL BE WELL TO THE EAST. WEDNESDAY NIGHT AND THURSDAY APPEAR TO BE QUIET AT THIS POINT BEFORE NEXT SYSTEM BRINGS A CHANCE FOR RAIN LATE THURSDAY INTO FRIDAY. MAY HAVE TO DEAL WITH ANOTHER SEVERE WEATHER EVENT LATE THURSDAY INTO FRIDAY WITH NEXT PACIFIC SYSTEM. HOWEVER...CURRENT TIMING ON THIS SYSTEM MAY LIMIT SEVERE WEATHER ACROSS CWA. WILL GENERALLY KEEP FORECAST FOR SATURDAY DRY FOR NOW. NUMBERS SUBJECT TO CHANGE FCSTID = 6/BT OKC 51 67 43 72/ 90 20 0 0 HBR 45 69 38 72/ 70 10 0 0 SPS 48 73 42 76/ 70 10 0 0 GAG 43 63 34 70/ 70 20 0 0 PNC 51 62 41 70/ 90 30 0 0 DUA 54 70 45 72/ 90 20 0 0 .OUN... OK...SEVERE THUNDERSTORM WATuCH UNTIL 1Z FOR WESTERN-THIRD OF OK. TX...SEVERE THUNDERSTORM WATCH UNTIL 1Z FOR WESTERN NORTH TEXAS.
In the hours before
Special weather statement, Feb 22, 12:30 PM CST, 2 hours 42 minutes before
OKZ004>048-050>052-TXZ083>090-222100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST TUE FEB 22 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MUCH OF WESTERN NORTH TEXAS AND A SMALL PART OF SOUTHERN OKLAHOMA. THE MODERATE RISK AREA IS EAST AND SOUTH OF A LINE FROM KNOX CITY... TO VERNON... TO WALTERS... TO MARIETTA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MUCH OF OKLAHOMA AND THE REMAINDER OF WESTERN NORTH TEXAS. .DISCUSSION...A SURFACE LOW PRESSURE CENTER LOCATED OVER SOUTHEAST COLORADO EARLY THIS AFTERNOON IS EXPECTED TO MOVE INTO NORTHWEST OKLAHOMA TONIGHT. MEANWHILE... A TRAILING DRYLINE BECOMING ESTABLISHED IN WESTERN TEXAS WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BY LATE EVENING... AND INTO CENTRAL OKLAHOMA LATE TONIGHT. AN UPPER AIR LOW PRESSURE SYSTEM OVER NEW MEXICO WILL BE MOVING INTO WEST TEXAS THIS EVENING. MEANWHILE... STRONG SOUTH WINDS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE TO DRAW LOW LEVEL MOISTURE NORTH INTO THE AREA. A LAYER OF WARM AIR ALOFT...OR CAPPING INVERSION... ACROSS CENTRAL OKLAHOMA HAS BEEN SUPPRESSING ANY SIGNIFICANT SHOWER AND THUNDERSTORM ACTIVITY THROUGH MIDDAY. HOWEVER... AS COLDER AIR ALOFT SPREADS EAST DURING THE AFTERNOON... THE CAPPING INVERSION WILL WEAKEN. SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA EARLY THIS AFTERNOON WERE EVIDENCE THAT THE CAP WAS BEGINNING TO WEAKEN. MORE ORGANIZED AND STRONGER STORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE DRYLINE DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS. HOWEVER... ISOLATED TORNADOES WILL ALSO BE POSSIBLE... MAINLY IN THE MODERATE RISK AREA WHERE THE INSTABILITY IS EXPECTED TO BE THE GREATEST. THE STORMS ALONG THE DRYLINE ARE EXPECTED TO DEVELOP INTO AN EXTENSIVE SQUALL LINE DURING THE EVENING HOURS AS THEY PROGRESS EAST INTO CENTRAL OKLAHOMA. WIDESPREAD CLOUD COVER OVER OKLAHOMA AND WESTERN NORTH TEXAS... ALONG WITH EMBEDDED SHOWERS AND THUNDERSTORMS... HAS LIMITED THE AMOUNT OF HEATING DURING THE DAY. THIS HAS RESULTED IN RATHER MARGINAL INSTABILITIES THUS FAR ACROSS THE AREA. HOWEVER... THE AIRMASS IS EXPECTED TO BECOME MORE UNSTABLE... MAINLY IN WESTERN NORTH TEXAS... AS CLOUD COVER DECREASES AND TEMPERATURES ALOFT COOL. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER UPDATES. CJS
Local storm report, Feb 22, 2:18 PM CST, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0212 PM STRONG CITY OK .88 INCH HAIL
02/22/00 ROGER MILLS
CWLocal storm report, Feb 22, 2:41 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0234 PM 12 SW OF CROWELL TX .75 INCH HAIL
02/22/00 FOARD
CWLocal storm report, Feb 22, 2:54 PM CST, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 PM CROWELL TX .88 INCH HAIL
02/22/00 FOARD
CWLocal storm report, Feb 22, 3:04 PM CST, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM CR
OWELL TX 1.75 INCH HAIL
02/22/00 FOARD
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:18 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 42 min |
| Feb 22, 2:55 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 35 min |
| Feb 22, 3:25 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 50 min |
| Feb 22, 3:48 PM CST | Tornado Warning | OUN | Wilbarger | 27 min |
| Feb 22, 4:13 PM CST | Severe Thunderstorm Warning | OUN | Wilbarger | 47 min |
| Feb 22, 5:02 PM CST | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 43 min |
| Feb 22, 5:08 PM CST | Tornado Warning | OUN | Archer, Wichita | 37 min |
| Feb 22, 5:42 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.